Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 21, 2025, 6:27 PM EDT for Bryan County, Chatham County, Liberty County, Georgia; Jasper County, South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2025, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 21, 2025, 7:31 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:34 PM EDT | RAIN 3.2 | 5 Wnw Richmond Hill, GA | The Fort Stewart RAWS site near Richmond Hill measured 3.20 inches of rain between 4:34 pm and 6:34 pm. This includes 1.56 inches that fell in 30 minutes between 5:34 pm and 6:04 pm. |
| Aug 21, 7:00 PM EDT | RAIN 3.63 | 8 Nne Fort Stewart, GA | The Canoochee River at Fort Stewart USGS site measured 3.63 inches of rain between 5:45 pm and 7:00 pm. The most intense rain occurred between 6:00 pm and 6:30 pm when 2.47 inches of rain was measured. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WGUS52 KCHS 212227
FFWCHS
GAC029-051-179-SCC053-220000-
/O.NEW.KCHS.FF.W.0017.250821T2227Z-250822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
627 PM EDT Thu Aug 21 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Bryan County in southeastern Georgia...
Chatham County in southeastern Georgia...
Liberty County in southeastern Georgia...
Jasper County in southeastern South Carolina...
* Until 800 PM EDT.
* At 627 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pooler, Richmond Hill, I-16/I-95 Interchange, Hunter Army
Airfield, Windsor Forest, Savannah International Airport, Godley
Station, Downtown Savannah, Midtown Savannah and Hutchinson Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3196 8157 3218 8120 3218 8109 3209 8098
3208 8097 3180 8142 3195 8159
FLASH FLOOD...RADAR INDICATED
$$
DPB1 follow-up statement
878
WGUS72 KCHS 212331
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
731 PM EDT Thu Aug 21 2025
GAC029-051-179-SCC053-212341-
/O.CAN.KCHS.FF.W.0017.000000T0000Z-250822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bryan GA-Chatham GA-Liberty GA-Jasper SC-
731 PM EDT Thu Aug 21 2025
...FLASH FLOOD WARNING IS CANCELLED FOR BRYAN, CHATHAM, LIBERTY AND
JASPER COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3196 8157 3218 8120 3218 8109 3209 8098
3208 8097 3180 8142 3195 8159
$$
DPBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 1:57 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 21, 1:57 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
157 PM EDT Thu Aug 21 2025
.SYNOPSIS...
Weak high pressure will extend across the area tonight. A cold
front will stall over the Lowcountry and Southeast Georgia
Friday and will linger into the weekend. A much stronger cold
front will clear the area Monday with high pressure prevailing
through the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Hurricane Erin will continue to move away from our area and a
front will approach from the north. The front should stall over
portions of our area overnight. PWATs increase just ahead of the
front, rising above 2". Showers and thunderstorms will impact
our GA counties and some of our nearby SC counties through early
this evening. There risk of severe weather is low. But locally
heavy rainfall is possible. Then, isolated to maybe scattered
showers and maybe thunderstorms is expected across our SC
counties overnight. Low temperatures will be in the low to mid
70s.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Friday and Saturday: A cold front is forecast to stall over the
area Friday morning and linger into Saturday. Waves of low
pressure should develop and move east along the front as spokes
of vorticity pass through aloft. This coupled with building
PWATs of 2.25-2.50" and weak to moderate levels of instability
will support numerous to widespread showers/tstms through the
period. The steering flow will weaken with time with modified
soundings suggesting long/skinny CAPE profiles developing Friday
afternoon and lingering into Saturday. This will support
convection where warm cloud processes will support intense
rainfall rates, possibly >3 in/hr at times, given the rich,
tropical moisture plume that will be in place. This may lead to
areas of flash flooding, especially in the corridor roughly
south of a Reidsville-Springfield-Walterboro-Moncks Corner line
where 20cm soil moisture values are running in the >98th
percentile as of the 18 August analysis.
Given the saturated soil moisture profiles in place and the
intense hourly rainfall rates that are possible, the risk for
flash flooding will be elevated into Saturday evening,
especially in the coastal corridor where the evening high tides
both Friday and Saturday could enhanced the flood threat. A
Flood Watch has been issued from Friday morning through early
Sunday evening. Storm totals during this period will range from
2-4" with isolated amounts possibly exceeding 6". In fact, some
of the LPMM output from both the 21/00z and 21/12z HREF suggest
a potential for as much as 8-10" in spots over a rolling 24-hr
period. This certainly highlights the potential that some areas
could see some pretty hefty rainfall in about a 24 hour period.
Categorical pops 80-90% were highlighted during the afternoon
and evening periods both Friday and Saturday with 40-80% pops
overnight Friday. Considerable cloud cover and precipitation
will limit highs to the lower-mid 80s both afternoons with lows
dropping into the lower-mid 70s Friday night.
Sunday: Unsettled conditions will persist into Sunday as the
final frontal wave begins to pull away from the region. The
Flood Watch may need to be extended into the afternoon hours,
but this will depend on how much and where there axis of
heaviest rains set up prior to this. Thankfully, coverage does
not look as extensive. Pops were limited to 50-70%, highest
across the coastal corridor with highs limited to the mid-upper
80s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A strong cold front will push offshore Monday night. There is a
risk for isolated to scattered showers/tstms until FROPA. Cool,
dry air will filter in Monday night and lingering into at least
the middle of next week. Temperatures will average near normal
levels for Monday then fall to well below normal levels for
Tuesday and Wednesday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR initially at all of the TAF sites. Convection should stay
away from KCHS and KJZI through this evening. But there could
be TEMPO flight restrictions at KSAV due to convection until
this evening. VCSH and SH will then spread toward KCHS and KJZI.
As the SH increase late, all TAF sites should get MVFR.
Extended Aviation Forecast: An elevated risk for flight
restrictions from showers/tstms will persist for much of the
week.
&&
.MARINE...
Through Tonight: Hurricane Erin will continue to move away from
our area and a front will approach from the north. As a result,
seas will continue to subside as the swell diminishes. The only
Small Craft Advisory left is for the GA waters beyond 20 nm and
it should end overnight.
Friday through Tuesday: There are no high confidence concerns
through Tuesday. A cold front will stall over the marine area
Friday and linger through the weekend, resulting in east to
northeast winds. A much stronger cold front will push offshore
Monday night with offshore winds prevailing late Monday night
into Tuesday. Both winds and seas look to remain below Small
Craft Advisory levels. Pockets of heavy rains Friday through the
weekend could reduce vsbys to 1 NM or less at times.
Rip Currents/High Surf: Seas continue to trend lower, so the
High Surf Advisory had ended. The High Risk of rip currents
remains at all of our beaches this evening. A Moderate Risk of
rip currents is on Friday.
&&
.TIDES/COASTAL FLOODING...
Upcoming evening high tide (~7:45 pm): Winds have turned
northwest and become unfavorable for elevated tidal departures,
but much of the wind influence is being balanced by the swell
from Erin and the water still loaded in the tidal system. At
Charleston, the astronomical tide is 6.27 ft MLLW, meaning we
would only need about 0.75 ft of departure to get at least minor
coastal flooding. Guidance supports potentially approaching
moderate coastal flooding (7.5 ft MLLW). A Coastal Flood
Advisory is in effect for coastal Colleton and Charleston
counties. At Fort Pulaski, current thinking is that we will fall
just short of minor coastal flooding.
Astronomical tide values at Charleston will remain elevated
with the evening high tide cycles Friday (6.23 ft MLLW) and
Saturday (6.11 ft MLLW). Minor coastal flooding will be possible
each evening, and Coastal Flood Advisories could be needed.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch from Friday morning through late Saturday night
for GAZ087-088-099>101-114>119-137>141.
High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
SC...Flood Watch from Friday morning through late Saturday night
for SCZ040-042>045-047>052.
High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
Coastal Flood Advisory from 6 PM to 10 PM EDT this evening for
SCZ049-050.
MARINE...Small Craft Advisory until 2 AM EDT Friday for AMZ374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Aug 21, 5:38 PM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 538 PM EDT Thu Aug 21 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-222145- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 538 PM EDT Thu Aug 21 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Rip Current .DAYS TWO THROUGH SEVEN...Friday through Wednesday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Aug 21, 3:53 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Charleston SC
353 PM EDT Thu Aug 21 2025
GAZ087-088-100-212045-
Bulloch GA-Jenkins GA-Screven GA-
353 PM EDT Thu Aug 21 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SCREVEN...JENKINS AND
BULLOCH COUNTIES UNTIL 445 PM EDT...
At 353 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Millhaven to over Georgia
Southern, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Statesboro, Sylvania, Brooklet, Hiltonia, Newington, Oliver, Rocky
Ford, Captolo, Altman and Hunters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3288 8184 3299 8163 3287 8145 3285 8146
3283 8142 3279 8142 3278 8143 3278 8142
3277 8143 3274 8141 3270 8143 3269 8141
3265 8139 3263 8142 3260 8139 3251 8154
3241 8154 3235 8160 3235 8186
TIME...MOT...LOC 1952Z 303DEG 14KT 3291 8163 3271 8167 3241 8178
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DPBSpecial weather statement, Aug 21, 5:52 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston SC
552 PM EDT Thu Aug 21 2025
GAZ101-116-118-138-212230-
Inland Liberty GA-Inland Bryan GA-Inland Chatham GA-Effingham GA-
552 PM EDT Thu Aug 21 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT LIBERTY...EFFINGHAM...
BRYAN AND CHATHAM COUNTIES UNTIL 630 PM EDT...
At 552 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Bloomingdale to over Fort Stewart,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinesville, Pooler, Richmond Hill, Fort Stewart, I-16/I-95
Interchange, Godley Station, Savannah International Airport,
Downtown Savannah, McIntosh and Garden City.
This includes the following highways...
I-16 between mile markers 146 and 162.
I-95 in Georgia between mile markers 89 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3192 8174 3208 8154 3223 8136 3209 8114
3194 8132 3177 8156
TIME...MOT...LOC 2152Z 315DEG 10KT 3211 8135 3201 8146 3189 8162
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:02 PM EDT | Flood Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 60 hr |
| Aug 21, 3:53 PM EDT | Special Weather Statement | CHS | Bulloch, Screven | 52 min |
| Aug 21, 5:52 PM EDT | Special Weather Statement | CHS | Bryan | 38 min |
| Aug 21, 6:09 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham, Liberty | 92 min |
| Aug 21, 6:42 PM EDT | Special Weather Statement | CHS | Long | 48 min |
| Aug 21, 7:31 AM EDT | Coastal Flood Advisory | CHS | 14 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.